Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Managing bloating with stribild
Apr 18, 2013

I've been on stribild for about three and a half months, and have been experiencing pretty constant lower abdominal bloating, feeling of fullness that never goes away. I eat very healthy and my diet has not changed at all since starting stribild. Is there a medical reason for this, and is there anything I can do to lessen or correct it? Instead of having a flat stomach I not seem to have I bit of a paunch than never goes away.

Response from Dr. Young

Hello and thanks for posting.

Gastrointestinal side effects are uncommon, but a characteristic side effect of Stribild. After three months, it's unlikely that they'll improve on their own, but it might be worth trying to take the medication with different foods or at a different time of the day. Sometimes simethicone (a medication for treating gas) can be helpful, but if the side effects require more medications, I'd be inclined to consider switching to a different HIV medication.

Paunch is perhaps a different issue. Is this related to gas/bloating or is it truly fat accumulation? The later could either be because of weight gain (as can happen after you get HIV under control) or early signs of lipodystrophy. I'd be sure to discuss these questions with your care provider.

Be well, BY



Previous
SWITCHING HIV MEDS THEN STOPPING TO TAKE NEW MEDS
Next
Garcinia Cambogia Extract.....Safe or not?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement